Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 59, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Oct 4, 2021, 9:51 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2021, 9:51 AM EDT (13:51 UTC)
- Expired
- Oct 5, 2021, 4:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
447 WHUS73 KDTX 041351 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 951 AM EDT Mon Oct 4 2021 LHZ421-441-050200- /O.CAN.KDTX.MF.Y.0004.000000T0000Z-211004T1400Z/ /O.NEW.KDTX.SC.Y.0059.211004T1351Z-211005T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 951 AM EDT Mon Oct 4 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...Expect sustained winds up to 17 knots from the northeast with gusts up to 19 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Port Austin to Harbor Beach MI. * WHEN...The maximum winds are expected around 5 PM EDT Monday with the largest waves expected around 6 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Although the Dense Fog Advisory is cancelled, patchy fog reducing visibility below 3 NM at times will continue to be possible into early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ363-422-442-443-462>464-041500- /O.CAN.KDTX.MF.Y.0004.000000T0000Z-211004T1400Z/ Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 951 AM EDT Mon Oct 4 2021 ...DENSE FOG ADVISORY IS CANCELLED... Although the Dense Fog Advisory is cancelled, patchy fog reducing visibility below 3 NM at times will continue to be possible into early this afternoon. $$ IRL
2 follow-up statements
642 WHUS73 KDTX 050146 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 946 PM EDT Mon Oct 4 2021 LHZ421-441-050800- /O.CON.KDTX.SC.Y.0059.000000T0000Z-211005T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 946 PM EDT Mon Oct 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Expect sustained winds up to 16 knots from the northeast with gusts up to 20 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 10 PM EDT Monday with the largest waves expected around 10 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
077 WHUS73 KDTX 050803 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 403 AM EDT Tue Oct 5 2021 LHZ421-441-050915- /O.EXP.KDTX.SC.Y.0059.000000T0000Z-211005T0800Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- 403 AM EDT Tue Oct 5 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northeast wind continues today through mid week but at speed generally less than 20 knots resulting in waves under 4 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 4, 6:06 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 4, 6:06 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
606 AM EDT Mon Oct 4 2021
.AVIATION...
The center of a low pressure system will track across southern lower
MI today. This low, and the abundant moisture present with it, will
keep primarily MVFR conditions throughout the day with low stratus
and pockets of rain showers. There will be some embedded
thunderstorms with the showers but confidence is too low to mention
in the taf. Scattered showers may pop up through the day but favored
times for precip will be 12-20Z north of PTK and 20-00Z to the
south. So will favor these times and amend as necessary. Expansive
area of IFR on the north side of the low is seen on current
observations and will be pulled across the area later tonight.
For DTW...IFR conditions this morning will lift to MVFR through the
bulk of the day. Scattered showers may pop up at any time but the
favored time for showers and thunderstorms will be after 20Z. IFR
CIGS return tonight.
.DTW THRESHOLD PROBABILITIES...
* High for ceilings 5000 feet or less throughout the forecast.
* Low for CIGS/VSBY to below 200ft and/or 1/2SM overnight.
* Low for timing/occurrence of thunderstorms this afternoon.
&&
.PREV DISCUSSION...
Issued at 357 AM EDT Mon Oct 4 2021
DISCUSSION...
Early morning observations indicate the broad and closed low
pressure circulation moving slowly over southern Lower MI. The
system continues to support clusters of showers and thunderstorms
across the region but with greater coverage in central sections of
Lower MI around the north and west flank of the circulation. The low
to mid level theta-e ridge is bent back from east to west around the
upper level circulation into stronger deformation in that area. Some
of this activity has been nearly stationary and/or regenerative
leading to advisory level rainfall but with low predictability on
coverage, location, and duration. A general decreasing trend to
scattered coverage is expected through the morning while convection
is elevated in nature.
The upper level circulation weakens steadily and then opens up into
a trough this afternoon, a process that maintains a broad center of
surface low pressure in SE MI south of I-69. This area then becomes
the focus for a renewed increase in surface based showers and
scattered thunderstorms during the afternoon into the evening. There
is reasonable agreement among CAM solutions that show MLCAPE
developing with daytime heating but only about 500 J/kg worth, just
enough to fuel some low level convergence within the surface low and
expanded coverage under the upper level trough. A deep moist
adiabatic thermal/moisture profile is maintained in model soundings
with PW hanging near 1.5 inches through the evening which makes more
heavy rainfall possible as clusters of convection track slowly from
NE to SW until diminishing toward midnight.
This system finally settles to the south and east while becoming
part of the larger cut off low that develops near the Gulf coast
during Tuesday. This low anchors a rex block that has the upper
level ridge folding west to east into the Great Lakes. Stable
conditions associated with this feature and the associated surface
high pressure bring dry weather to SE Michigan for Tuesday and much
of Wednesday, along with temperatures a few degrees above normal
despite a general NE surface wind.
The upper air pattern shifts quickly for a pronounced rex block
mainly due to the impressive full latitude trough that develops
aggressively into the west coast. The Gulf cut off low then drifts
toward Lower MI with some leading edge moisture moving in Wednesday
night followed by a pronounced moisture axis Thursday. The Gulf
origins of the moisture supply favor the trend toward numerous POPs
later Thursday and Thursday night with minor timing adjustments
possible in upcoming forecast cycles. These adjustments account for
indications in extended/global models that indicate the low lingers
in the Great Lakes through Friday before opening up into the
northern stream by this weekend.
MARINE...
A broad low pressure system centered over southern Lake Huron, Lake
St. Clair, and western Lake Erie will become nearly stationary today
while gradually weakening. This moisture-laden system will continue
to bring scattered showers across the central Great Lakes today
while dense marine fog remains possible this morning mainly over
southern Lake Huron. A Dense Fog Advisory remains in effect until
10am.
Northeast wind of 15 to 20 kt will persist across northern and
central Lake Huron, generating a more active wave field today into
early Tuesday. At this time, wind speed and wave heights are
expected to remain below headline criteria through tonight. The low
pressure weakens into a trough as it sags south into Ohio tonight,
allowing modest northeast winds to develop over the remainder of the
waters. High pressure then begins to build into the northern Great
Lakes and will bring more benign marine conditions and easterly flow
for the midweek period.
HYDROLOGY...
A large area of low pressure continues to support slow moving
clusters of showers and scattered thunderstorms this morning. The
slow movement leads to locally heavy rainfall that could result in
minor urban and small stream flooding. The morning phase of the
system affects mainly central sections of southern Lower Michigan
west of I-75. The afternoon phase becomes more concentrated from the
Ohio border across metro Detroit to Port Huron. Slow cell motion
makes isolated rainfall rate of 1 inch per hour possible which
maintains the potential for urban and small stream flooding until
activity decreases late this evening.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Dense Fog Advisory until 10 AM EDT this morning for LHZ363-421-422-
441>443-462>464.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....DRK
DISCUSSION...BT
MARINE.......TF
HYDROLOGY....BT
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Oct 4, 4:43 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 443 AM EDT Mon Oct 4 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-050845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 443 AM EDT Mon Oct 4 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight Heavy rainfall and localized urban and small stream flooding remain the primary hazards today in scattered to numerous showers and thunderstorms moving slowly across the region. Storms are otherwise not expected to reach severe intensity. Coverage migrates from central sections of southern Lower Michigan during the morning toward the Canadian border this afternoon. The best chance of thunderstorms is this afternoon from the Ohio border up through metro Detroit to Port Huron. Rainfall rate of 1 inch per hour is possible at times until activity weakens toward mid evening. Storm motion is near stationary during the morning becoming east to west near 10 mph this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not planned today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-050845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 443 AM EDT Mon Oct 4 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A Marine Dense Fog Advisory is in effect this morning. Please see the latest marine hazards message and marine forecasts for details. Scattered to numerous showers and thunderstorms with heavy rainfall remain possible today through this evening. Storms are otherwise not expected to reach special marine or severe intensity. The best chance of thunderstorms is this afternoon for marine areas from the Ohio border up through metro Detroit to Port Huron. Storm motion is nearly stationary during the morning becoming 10 knots from east to west this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not planned today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
In the hours before
Local storm report, Oct 4, 7:42 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 AM EDT MON OCT 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY RAIN HOWELL 42.61N 83.94W
10/04/2021 M2.35 INCH LIVINGSTON MI NWS EMPLOYEE
30 HOUR RAINFALL TOTAL.
&&
IRLThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 8:06 PM EDT | Marine Dense Fog Advisory | DTX | 14 hr | |
| Oct 4, 2:38 AM EDT | Areal Flood Advisory | DTX | Midland | 3 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.